CSN Login
Members Online: 15

Confused - What to make of new symptoms?

onlyhuman
Posts: 102
Joined: Sep 2009

Hubby has been doing good. Even started back at work part time in September. Scan in July showed possible regrowth (about 2mm). Scan in August showed that the new growth had not increased in size over a 30day period. We now wait 8 weeks before the next scan. One of tumours (GBM) removed in Mar 09 was in his left frontal lobe. Over the last week or so he has been complaining of pains in his right side (all along the body from shoulder right down to thighs). He has had headaches over the last 6 months but had a couple of bad ones this week. And for the first time he was physically aggressive this week (just a shove but very unlike him) and no he is not on any steroids. We see the oncologist next week so I will mention all of this to him but it got me wondering as to when the rest of you start worrying about changes physical or otherwise. Also, has anyone else had a possible stage IV regrowth where the surgeon is happy to wait and see what it does over an 8 week period? We were told at the beginning that chemo had a 50% chance of working and could over time stop working.Anyone know if when chemo stops working this happens suddenly or gradually becomes less effective?

sue Siwek
Posts: 281
Joined: Jun 2009

i would call the dr. today and tell them about the head aches and aggression. not all people react the same to the same chemo. for instance my husbands first chemo was temodar and it did not work at all but for others it worked. all of your question should be answered by the drs. and again call today they need to know this now and possibly get you in earlier. my husbands tumor was a grade 3 and in place of the tumor he has scar tissue which shows up on his mri and for some time they were not sure if it was tumor or scar tissue, that was 10 yrs ago yesterday! 4 yrs. ago the drs. stop his chemo probably to see what would happen and so far he is cancer free. so i guess what i am saying is that anything is possible when you have cancer.

onlyhuman
Posts: 102
Joined: Sep 2009

Hi Sue
Thanks for your response. We saw the oncologist and he has put hubby back on dexmethsone...only a low dose 2mg a day. Hubby has also been taken a mushroom extract supplement which may have caused some of his new symptoms so we are going to stop the supplement and see how he goes for a couple of days before starting the dex.
Regards

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network